MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Event or Problem Description
The consumer reported reagent exposure in her nose with the expired binaxnow covid-19 antigen self test performed on (b)(6) 2025.The consumer added 6 drops of reagent solution and inserted the swab to the bottom hole of the test card without swabbing their nose.On realization the consumer removed the swab with reagent solution and swabbed her nose with it.The consumer was advised to rinse her nose with water.The consumer confirmed there was no medical intervention.
 
Additional Manufacturer Narrative
A product deficiency was not reported or found.Technical service provided the safety data sheet and advised the consumer to contact their health provider if any irritation occurred.A supplemental report will be provided if any additional information is obtained.The reported health status is anticipated in nature and severity for binaxnow covid-19 ag card risk documentation.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23490944
Report Number1221359-2025-00833
Device Sequence Number8625266
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public01008118770114081723121510
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/15/2024
Device Catalogue Number195-160
Device Lot Number218678
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceWhite